Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2004, 5:43 PM CDT for Dickey County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 26, 2004, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 79 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 262243 SVRBIS NDC021-262345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 543 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 645 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF FULLERTON...OR ABOUT 48 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUELPH AROUND 555 PM CDT LUDDEN AROUND 605 PM CDT OAKES AROUND 610 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4627 9861 4609 9875 4594 9799 4628 9804 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:05 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 26, 3:05 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT THU AUG 26 2004 .SHORT TERM... MAIN WEATHER FEATURES THIS FORECAST PERIOD CONCERN UPPER LEVEL LOW OVER SRN CANADA. FRONTOGENETIC FORCING ALONG TROUGH ACROSS ND/CANADIAN BORDER PRODUUVING BAND OF SHOWERS WHICH WILL MOVE INTO THE WEST AND CENTRAL PORTIONS OF NORTH DAKOTA OVERNIGHT. THIS EVENING...UNSTABLE AIR AHEAD OF THIS TROUGH OVER SOUTHWEST AND SOUTH CENTRAL SECTIONS...WILL FUEL SHOWERS AND WIDELY SCATTERED THUNDERSTORMS THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY WITH COOLER THAN NORMAL TEMPERATURES EXPECTED. SATURDAY WILL SEE RETURN FLOW AROUND THE HIGH WITH MOODERATING TEMPERATURES. WILL LEAVE CHC THUNDERSTORMS IN NORTH SAT NIGHT AS H8 THERMAL RIDGE BUILDS INTO THE REGION AHEAD OF SURFACE TROUGH. .LONG TERM... MONDAY THROUGH THURSDAY...MONDAY AND TUESDAY THE STATE IS UNDER THE INFLUENCE OF A BROAD H500 RIDGE AND SHORTWAVES IN THE FLOW ARE WELL TO THE NORTH IN CANADA. ON WEDNESDAY THE H500 FLOW BECOMES SOUTHWEST AS A LONGWAVE TROUGH MOVES ONSHORE ON THE WEST COAST. A LEE SIDE OF THE ROCKIES SURFACE LOW SETS UP AND ALLOWS A LOW LEVEL JET TO BEGIN TO DEVELOP FROM THE GULF OF MEXICO THROUGH THE PLAINS. SHORTWAVE ENERGY REMAINS WELL TO THE WEST OF THE DAKOTAS ON WEDNESDAY...AND THE MODELS SHOW SOME SHORTWAVE ENERGY CLIPPING FAR WESTERN NORTH DAKOTA WHILE THE GFS MODEL BRINGS THE SURFACE LOW TO THE CENTRAL DAKOTAS. WILL KEEP THE SLIGHT CHANCE OF THUNDERSTORMS IN CURRENT FORECAST IN THE WEST WED AND THURSDAY...AND WEST AND CENTRAL NORTH DAKOTA THURSDAY NIGHT. THE NEXT FEW MODEL RUNS WILL DETERMINE BETTER CONFIDENCE IN THIS SCENARIO IF THE FEATURES PERSIST RUN TO RUN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, Aug 26, 4:09 AM CDT, 13 hours 34 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT THU AUG 26 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270909- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 409 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:00 PM CDT | Tornado Warning | BIS | Burleigh | 45 min |
| Aug 25, 7:02 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 58 min |
| Aug 25, 7:52 PM CDT | Tornado Warning | BIS | Stutsman | 38 min |
| Aug 25, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Aug 25, 8:29 PM CDT | Tornado Warning | BIS | Stutsman | 46 min |
| Aug 25, 8:58 PM CDT | Tornado Warning | BIS | Ward | 47 min |
| Aug 25, 9:17 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 43 min |
| Aug 25, 9:51 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 54 min |
| Aug 26, 12:51 AM CDT | Flash Flood Warning | BIS | Rolette | 3 hr |
| Aug 26, 6:18 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.